|Should I switch Meds?
Dec 1, 2002
Hello, I have been taking Viramune/Combivir for three months with great results. VL from 160K to undetectable and cd4 from 424 to 630. I have had intermittant neuropothy, mild anemia, fatigue, malaise, and the side such effects offered up by AZT, I guess. After reaching a breaking point several days ago I decied to follow my Id Doctors urging that I could try Epivir/Viread/Viramune and probably end the effects of AZT. She is a great doc and I trust her but I was afraid of switcing because of the great numbers. Yesterday I agreed to switch but guess what? Now i feel great. Almost like I never had side effects. Is the wiorst over regarding AZT effects? I do, however, like the idea that I can take the new regimen once daily. I try to keep busy and found that when I am feeling good is when I have problems remember to med up, usually the pm dose. Should I be wary of switching? What shouyld I expect? Thank You
| Response from Dr. Boyle
I think the switch proposed by your doctor is reasonable and if you are having problems taking the PM dose of your medications may be important for you to achieve long-term success. On the other hand, if your side effects have improved (as they sometimes do) and you are not having adherence problems, continuing the regimen you are on is certainly ok as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.